Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244086] of Michael C. Reed

Papers Published

  1. Laurent, T; Rider, B; Reed, M, Parabolic behavior of a hyperbolic delay equation, SIAM Journal on Mathematical Analysis, vol. 38 no. 1 (2006), pp. 1-15, ISSN 0036-1410 [doi]
    (last updated on 2017/12/15)

    Abstract:
    It is shown that the fundamental solution of a hyperbolic partial differential equation with time delay has a natural probabilistic structure, i.e., is approximately Gaussian, as t → ∞. The proof uses ideas from the DeMoivre proof of the central limit theorem. It follows that solutions of the hyperbolic equation look approximately like solutions of a diffusion equation with constant convection as t → ∞. © 2006 Society for Industrial and Applied Mathematics.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320